Distributions of traces of Frobenius for smooth plane curves over finite fields - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Experimental Mathematics Year : 2019

Distributions of traces of Frobenius for smooth plane curves over finite fields

Abstract

In a previous article, we obtained data on the distribution of traces of Frobenius of non-hyperelliptic genus 3 curves over small finite fields. In the present one, we give a heuristic explanation of these data, by extrapolating from results on the distribution of traces of Frobenius for plane curves whose degree is small with respect to the cardinality of their finite base field. In particular, our methods shed some new light on the asymmetry of the distribution around its mean value, which is related to the Serre obstruction.

Dates and versions

hal-01217995 , version 1 (20-10-2015)

Identifiers

Cite

Reynald Lercier, Christophe Ritzenthaler, Florent Rovetta, Jeroen Sijsling, Benjamin Smith. Distributions of traces of Frobenius for smooth plane curves over finite fields. Experimental Mathematics, 2019, 28 (1), pp.39-48. ⟨10.1080/10586458.2017.1328321⟩. ⟨hal-01217995⟩
685 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More